Understanding Gilenya Weight Gain: What You Should Know
What is Gilenya?
Gilenya is a multiple sclerosis (MS) drug prescribed to treat relapsing forms of MS. It is the first FDA approved oral drug to treat MS and has been found to reduce the frequency of MS relapses along with the severity. It is also used to delay physical disability. Gilenya works by reducing the amount of T cells in the body, which in turn reduces the amount of inflammation.
What are the Side Effects of Gilenya?
One of the common side effects of Gilenya is weight gain. Although the exact cause of this weight gain is unknown, it is believed that the drug may cause changes in the metabolism and appetite that can lead to weight gain. Other side effects associated with taking Gilenya include fatigue, nausea, headaches, and respiratory infections.
How to Avoid Weight Gain on Gilenya
If you are taking Gilenya and are concerned about weight gain, there are some steps you can take to reduce the risk. First, make sure to follow a healthy and balanced diet. Eating plenty of fruits, vegetables, lean proteins, and whole grains can help you maintain a healthy weight. In addition, make sure to get regular exercise. Exercise can help you burn calories and can also help reduce stress. Finally, try to get adequate sleep. Lack of sleep can lead to an increase in appetite which can cause weight gain.
When to See a Doctor
If you are taking Gilenya and have noticed a significant increase in weight, it is important to see a doctor. Your doctor can determine if your weight gain is a side effect of the drug and can also evaluate other factors that may be contributing to the weight gain. They may also suggest lifestyle changes to help manage your weight.
Weight gain is one of the common side effects of taking Gilenya. However, there are steps that can be taken to reduce the risk of weight gain, such as following a healthy diet, getting regular exercise, and getting adequate sleep. If you are taking Gilenya and have noticed an increase in weight, it is important to speak to your doctor. They can evaluate your situation and provide you with advice on how to manage your weight.